Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 206, NWS Mobile, AL

August 8, 2006George County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Aug 8, 2006, 5:14 PM CDT for George County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2006, 5:14 PM CDT (22:14 UTC)
Expired
Aug 8, 2006, 6:00 PM CDT
In force
46 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County George County, MS

The radar

The Mobile radar (KMOB), 33 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1798 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1798 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 082215
SVRMOB
MSC039-082300-
/O.NEW.KMOB.SV.W.0206.060808T2214Z-060808T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
514 PM CDT TUE AUG 8 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  GEORGE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 600 PM CDT

* AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  EAST OF MOVELLA...OR ABOUT 16 MILES SOUTHEAST OF LUCEDALE...AND
  MOVING WEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AGRICOLA AND MOVELLA BY 530 PM CDT
  6 MILES SOUTH OF EVANSTON BY 545 PM CDT
  BASIN BY 555 PM CDT

THIS STORM HAS BEEN JUST BELOW SEVERE LIMITS OVER MOBILE COUNTY AND 
HAS NOW INCREASED TO SEVERE LIMITS AS IT IS ENTERING GEORGE COUNTY. 

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3075 8843 3090 8843 3097 8867 3074 8875

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 4:20 PM CDT, 54 minutes earlier.

Area forecast discussion, Aug 8, 4:20 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
420 PM CDT TUE AUG 8 2006

.SYNOPSIS...UPPER RIDGE EXTENDING FROM THE SOUTHERN PLAINS ACROSS
THE INTERIOR SOUTHEASTERN STATES KEEPING A NORTHEASTERLY MID/UPPER
FLOW OVER THE FORECAST AREA...WITH LOW LEVEL RIDGING EXTENDING FROM
THE WESTERN ATLANTIC WEST ACROSS THE CENTRAL GULF COAST REGION.  WE
CONTINUE TO NOTE A WEAK TROPICAL WAVE MOVING WEST INTO THE FLORIDA
STRAITS...INTERACTING WITH A WESTWARD MOVING UPPER LOW OVER THE
FLORIDA ATLANTIC COAST ALSO MOVING WEST.  /05

&&

.SHORT TERM (TONIGHT AND WEDNESDAY)...THE UPPER HIGH TO THE
NORTH/NORTHWEST WILL RETROGRADE A BIT THROUGH WEDNESDAY WITH A
PERSISTENT NORTHEAST UPPER FLOW OVER OUR ZONES THROUGH WEDNESDAY.
SCATTERED THUNDERSTORMS OVER THE AREA THIS EVENING (PRIMARILY OVER
THE SOUTHEASTERN TWO-THIRDS OF THE FORECAST AREA) WILL DISSIPATE
GRADUALLY THROUGH 02Z.  MORE AFTERNOON STORMS CAN BE EXPECTED
TOMORROW (CONCENTRATED ROUGHLY THE SAME REGION) WITH GREATER
COVERAGES EXPECTED (ESPECIALLY OVER THE SOUTHERN ZONES) AS THE UPPER
LOW APPROACHES FROM THE EAST.  WE WILL KEEP THE TEMPS CLOSER TO THE
WARMER MET NUMBERS OVER THE NORTHERN-MOST ZONES AGAIN TOMORROW
AFTERNOON...AND CLOSER TO THE SOMEWHAT COOLER MAV NUMBERS ACROSS THE
SOUTHERN ZONES WHERE AFTERNOON STORMS WILL CUT THE INSOLATION RATES
(SUNSHINE).  /05

&&

.LONG TERM (THURSDAY THROUGH NEXT TUESDAY)...NO REAL BIG CHANGES
WERE MADE TO THE GOING FORECAST FOR THIS PACKAGE.  WE MAINTAIN
SOMEWHAT GREATER CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH
THURSDAY OVER THE SOUTHERN ZONES GIVEN THE PASSING TROUGH TO THE
SOUTH.  /05

&&

.MARINE...WEST TO EAST HIGH PRESSURE ACROSS THE NORTHERN GULF WILL
RESULT IN A WEAK SYNOPTIC FLOW THROUGH THE MIDDLE OF THE WEEK. THE
WIND FLOW PATTERN WILL BE DRIVEN PRIMARILY BY SEABREEZE AND
LANDBREEZE DEVELOPMENT ALONG WITH OUTFLOW BOUNDARIES FROM
DISSIPATING THUNDERSTORMS. A TROPICAL WAVE WILL MOVE ACROSS THE
CENTRAL GULF WEDNESDAY INTO THURSDAY BRINGING AN INCREASE IN SHOWER
AND THUNDERSTORM CHANCES. THE AREA OF HIGH PRESSURE WILL THEN SHIFT
SOUTH AS A FRONTAL BOUNDARY APPROACHES LATE IN THE WEEK CREATING A
PREVAILING SOUTHWEST WIND FLOW FOR THE LATTER HALF OF THE WEEK. /13

&&

.FIRE WEATHER...IN COORDINATION WITH THE STATE OF ALABAMA...AND
ACKNOWLEDGING THE HIGHER RISK PERSISTING OVER PORTIONS OF SOUTH
CENTRAL ALABAMA...WE HAVE HOISTED A FIRE WEATHER RED FLAG WARNING
FOR CRENSHAW...BUTLER AND WILCOX COUNTIES WHERE THE KBDI VALUES ARE
THE HIGHEST...THE LEAST AMOUNT OF RAIN IS EXPECTED THE NEXT 2
DAYS...AND THE TEMP/DEWPOINT FORECAST RESULTS IN THE LOWEST
AFTERNOON RH VALUES.  HIGHER DEWPOINTS TO THE SOUTH AND GREATER
COVERAGES OF AFTERNOON THUNDERSTORM ACTIVITY (LOWER MAX TEMPS) ARE
KEEPING THESE ZONES OUT OF THE RED FLAG WARNING CRITERIA RIGHT NOW.
/05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  92  76  90 /  20  60  30  50
PENSACOLA   75  91  76  90 /  20  60  40  60
DESTIN      78  90  78  88 /  20  60  40  60
EVERGREEN   72  95  74  93 /  20  60  30  60
WAYNESBORO  73  95  74  95 /  20  60  30  40
CAMDEN      72  99  74  95 /  20  30  30  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM 11 AM WEDNESDAY TO 7 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: BUTLER...CRENSHAW...AND WILCOX.

     RED FLAG WARNING FROM 11 AM THURSDAY TO 7 PM THURSDAY FOR THE
     FOLLOWING ZONES: BUTLER...CRENSHAW...AND WILCOX.

FL...NONE.
MS...NONE.
GM...NONE.
&&

05/GARMON
13/CULLEN
Hazardous weather outlook, Aug 8, 5:30 AM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT TUE AUG 8 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
530 AM CDT TUE AUG 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE IMMEDIATE COAST LATE
THIS MORNING AND THEN DEVELOP FURTHER INLAND DURING THE AFTERNOON.
INITIAL MOVEMENT WILL WEST AT 15 MPH THIS MORNING...TURNING TO A
SOUTHWESTERLY MOTION DURING THE AFTERNOON. A FEW OF THE STORMS COULD
BECOME STRONG WITH WIND GUST OF 35 TO 45 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND VERY HEAVY RAIN...ESPECIALLY ALONG AND
SOUTHEAST OF I-65. THE THUNDERSTORMS WILL WEAKEN AND DISSIPATE IN
THE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD SEVERE OR HAZARDOUS WEATHER WILL BE
LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 8, 3:29 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
329 PM CDT TUE AUG 8 2006

ALZ060-082115-
COVINGTON-
329 PM CDT TUE AUG 8 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN COVINGTON
COUNTY...

AT 320 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES NORTHEAST OF RED OAK...AND MOVING SOUTHWEST AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LIBERTYVILLE...WATKINS BRIDGE...RED OAK AND PLEASANT HOME THROUGH 415
PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Aug 8, 3:34 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
334 PM CDT TUE AUG 8 2006

FLZ002-004-082130-
COASTAL ESCAMBIA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...PENSACOLA...
334 PM CDT TUE AUG 8 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND SANTA
ROSA COUNTIES...

AT 328 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES NORTHWEST OF PACE...AND MOVING SOUTHWEST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PACE...COTTAGE HILL...CANTONMENT AND GONZALEZ THROUGH 430 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 8, 4:09 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
409 PM CDT TUE AUG 8 2006

ALZ060-FLZ005-082200-
COVINGTON-INLAND OKALOOSA-
409 PM CDT TUE AUG 8 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER COVINGTON AND
OKALOOSA COUNTIES...

AT 403 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES NORTHWEST OF GOOD HOPE...THE THUNDERSTORM WAS
MOVING SOUTH AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
GOOD HOPE...ESCAMBIA FARMS...BLACKMAN AND PEADEN THROUGH 500 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Aug 8, 4:22 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
422 PM CDT TUE AUG 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             LOXLEY                  30.62N 87.75W
08/08/2006  E0.75 INCH       BALDWIN            AL   LAW ENFORCEMENT

            ON HWY 59 JUST SOUTH OF I-10

&&

JC
Special weather statement, Aug 8, 4:24 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
424 PM CDT TUE AUG 8 2006

ALZ061-063-082230-
LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
424 PM CDT TUE AUG 8 2006

...STRONG THUNDERSTORM OVER MOBILE COUNTY...

AT 416 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR CHICKASAW...AND MOVING WEST AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CHICKASAW...I65 AND I165...MOBILE INFIRMARY...I65 AND AL 158...
PRICHARD...WHISTLER AND I65 AND US 45 THROUGH 530 PM CDT.

THE PRIMARY THREATS FROM THIS STORM WILL BE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE
STORM HAS PASSED.

THIS STORM WILL ALSO LIKELY PRODUCE LOCALIZED RAINFALL AMOUNTS OF
ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF
PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 8, 4:50 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
450 PM CDT TUE AUG 8 2006

FLZ003-004-082245-
INLAND SANTA ROSA-COASTAL SANTA ROSA-
450 PM CDT TUE AUG 8 2006

...STRONG THUNDERSTORMS OVER SANTA ROSA COUNTY...

AT 442 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORM 2 MILES SOUTHEAST OF MUNSON...AND
MOVING SOUTHWEST AT 15 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BERRYDALE...HAROLD AND WHITING FIELD NEAR MILTON THROUGH 545 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE
STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.